How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 26383
Experience:  Over 20 yrs of Family Practice
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

I am a board certifed Psychologist and am looking for a response

This answer was rated:

I am a board certifed Psychologist and am looking for a response from a M.D. or Psychiatrist.
Hi--I'm not a psychiatrist, but I do fit the job description of an M.D. Glad to respond if you can give me your question.
Customer: replied 4 years ago.

I have been a counselor for 30 years and have had a Ph.D. since 1990. I need a response from an M.D. The number of medications are baffling to me. I need comformation on the toxicisity and contraincications of the mixture of these drugs. I would even take a response from a Pharmicist.

I do not need help with psychological therapy, but pharmacological therapy.


Dr. Wade

OK--what's the medication question?
Customer: replied 4 years ago.

Dr. Chip,

I have been counseling a 55 y/o white female with excessive drepression and swing moods. Over the past six (6) months, she has gained more than 50 lbs.

Three of her doctors have prescribed below medications. I feel she is toxic. She states that each of these men know what she is taking daily. I need some professional advice prior to confronting these men.


Viibryn 20mg 1 daily

Neurontin 300mg 2 daily

Ranitidine 150mg 2 daily

Remeron 15mg 3 daily

Xanax 1mg 4 daily

Thorazine 25mg 4 daily

Prazosin 1mg 1 nightly

Vistaril 50mg 3 daily

Wellburtin 300mg 1 daily

Risperdal 1mg 2 daily

Liothyronine SOD 25 mg 1 daily

Simvastatin 20mg 1 daily

Lasix 40mg 1 daily

Promethazine 25mg 3 daily

Klor-Con 8meg 1 daily


That's 30 pills daily...! I feel the medications are contradicting each other and her mood swings and suisidal thoughts are prevoked by this massive amount of medication.


Larry Wade Ph.D.

Certainly a lot of medications. Besides the weight gain, what exactly are her other symptoms that concern you?
Customer: replied 4 years ago.

General Malaise, contant need of acceptance and personal contact. She was a college art professor and has not been able to focus for the past 4 years. Very intellegent and articulate when questioned. Here insite into her psyche is astounding; yet she too readily accepts the advice of any professional. She has a great desire to get off much of this medication. I AGREE! Her doctors have said that they can't do anything more for her. That is why she has been under my treatment. She is receptive to my counsel, seldom is able to follow thru, but depends upon her drug regimen.

I know physicians hate to comment on other physicians treatment, but I need you input.

I understand--what's your psychological diagnosis?
Customer: replied 4 years ago.
manic depresion coupled with over-medication.
So what of the above is for the mania, and how severe is the depression? Any psychotic problems?
Customer: replied 4 years ago.

Dr. Chip,

My reason for using this site was to get a professional M.D.'s advice as to my client's medication profile. My question is simple. Is this patient on TOO MANY of the same types of medication daily? As soon as I am able to talk to her doctors with some M.D. support. Then her other concerns can be dealt with.

We could spend all day talking about her symptoms and prognosis. I only have one major concern about her condition, and that is over prescribed medication.

Would you as a physicain allow your wife to be on this patients daily dosage of meds?

Thanks for you reply.

Dr. Wade

Sorry--just trying to get a perspective here. Yes, I think she's overprescribed, especially the thorazine and the risperdal, and the remeron and viibryd together could produce a serotonin syndrome.
Dr. Chip and 5 other Health Specialists are ready to help you

Related Health Questions